The bottom of my left eye keeps twitching. What could it be?
For the past week the bottom of my left eye has been twitching constantly (about every 20 seconds). I've read up on this. I'm no more stressed than usual. It's not caffeine - I just started dieting and exercising 13 days ago so the caffeine has been cut out of my diet. And it's not because I'm not getting any sleep (I usually get 8 hours). I took out my contacts 2 days ago thinking it was my prescription but it's still doing it with glasses. So I'm at a loss. Should I go to my eye doctor? Is this something to be worried about? And above all - how do I get it to stop? I'm on the border line of losing my sanity!
So sorry to hear about this problem that is affecting you so much. It sounds like some of your reading has been very well directed, but I recommend that you speak with your doctor. Stress and other things that sensitive the small muscles and nerves of the face and other body parts can make people more disposed to having small twitches such as what you are describing. Unfortunately, it seems that these simple options and things that you could do are not obviously the cause of the problem in your case. While they are not obviously the cause, it is best to continue to take the steps that you are doing to remain well rested, avoid caffeine, and avoid stress as all of these will likely delay the recovery from your problem. There are many other potential causes as well, but it is important to know that most nerve problems such as you could be describing often take some time to resolve due to the nature of the nervous system. In other words, continuing what you are doing may lead to improvement with time. If your symptoms continue, it is important to get a diagnosis and treatment, both of which could be provided by an ophthalmologist. Please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.